Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 27, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 25, 2017, 2:06 PM PST for Humboldt County, White Pine County, Nevada. It took effect at Nov 26, 2017, 10:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2017, 2:06 PM PST (22:06 UTC)
- In effect from
- Nov 26, 2017, 10:00 AM PST
- Expired
- Nov 27, 2017, 2:00 AM PST
- In force
- 16 hr
- Issued by
- NWS Elko, NV
Counties Humboldt County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 43 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403 WWUS75 KLKN 252206 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 206 PM PST Sat Nov 25 2017 NVZ030-261615- /O.NEW.KLKN.WI.Y.0027.171126T1800Z-171127T0300Z/ Humboldt County- 206 PM PST Sat Nov 25 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 10 AM to 7 PM PST Sunday. * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US Highway 95, southwest winds 25 to 35 mph with occasional gusts to 60 mph possible. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
954 WWUS75 KLKN 261009 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 AM PST Sun Nov 26 2017 NVZ030-270300- /O.CON.KLKN.WI.Y.0027.171126T1800Z-171127T0300Z/ Humboldt County- 209 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US Highway 95, southwest winds 25 to 35 mph with occasional gusts to 60 mph possible. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
496 WWUS75 KLKN 261521 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 721 AM PST Sun Nov 26 2017 NVZ035-270930- /O.EXB.KLKN.WI.Y.0027.171127T0100Z-171127T1000Z/ White Pine County- 721 AM PST Sun Nov 26 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PST MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 5 PM this afternoon to 2 AM PST Monday. * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strong winds will develop after 5 PM with the strongest winds during the overnight. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-270300- /O.CON.KLKN.WI.Y.0027.171126T1800Z-171127T0300Z/ Humboldt County- 721 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US Highway 95, southwest winds 25 to 35 mph with occasional gusts to 60 mph possible. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
956 WWUS75 KLKN 262158 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 158 PM PST Sun Nov 26 2017 NVZ040-041-271600- /O.NEW.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- 158 PM PST Sun Nov 26 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 7 AM to 7 PM PST Monday. * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-270300- /O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T0300Z/ Humboldt County- 158 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US Highway 95, southwest winds 25 to 35 mph with occasional gusts to 60 mph possible. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-271000- /O.CON.KLKN.WI.Y.0027.171127T0100Z-171127T1000Z/ White Pine County- 158 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PST MONDAY... * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strong winds will develop after 5 PM this Sunday with the strongest winds during the overnight. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
624 WWUS75 KLKN 270224 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 624 PM PST Sun Nov 26 2017 NVZ030-270600- /O.EXT.KLKN.WI.Y.0027.000000T0000Z-171127T0600Z/ Humboldt County- Including the cities of Winnemucca, McDermitt, Paradise Valley, and Golconda Summit 624 PM PST Sun Nov 26 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US Highway 95, southwest winds 25 to 35 mph with occasional gusts to 60 mph possible. * TIMING...Strong winds will continue through this evening. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-271000- /O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/ White Pine County- Including the cities of Ely, Ruth, McGill, Connors Pass, and Great Basin National Park 624 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strong winds will continue overnight. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-271030- /O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Tonopah, Round Mountain, Duckwater, and Currant Summit 624 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
156 WWUS75 KLKN 270548 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 948 PM PST Sun Nov 26 2017 NVZ030-270700- /O.EXP.KLKN.WI.Y.0027.000000T0000Z-171127T0600Z/ Humboldt County- 948 PM PST Sun Nov 26 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Breezy conditions will remain through the night but conditions no longer meet advisory criteria. $$ NVZ035-271000- /O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/ White Pine County- 948 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strong winds will continue overnight. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-280000- /O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- 948 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
623 WWUS75 KLKN 270959 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 159 AM PST Mon Nov 27 2017 NVZ035-271100- /O.EXP.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/ White Pine County- 159 AM PST Mon Nov 27 2017 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... $$ NVZ040-041-280300- /O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- 159 AM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:37 AM PST, 11 hours 29 minutes earlier.
Area forecast discussion, Nov 25, 2:37 AM PST, 11 hours 29 minutes before
Area Forecast Discussion National Weather Service Elko NV 237 AM PST Sat Nov 25 2017 .SYNOPSIS...Warm weather will continue through the weekend with very little in the way of precipitation. A low pressure system will bring rain changing to snow for most of Nevada Sunday night and Monday. && .SHORT TERM...Today through Monday. High pressure maintains control over Nevada weather and there is none this morning. The axis of our protective high pressure system is aligned directly through the center part of the state and the ridge crest is dirty. Clouds continue to spread harmlessly across northern Nevada with no precipitation showing on KLRX radar. Temperatures are once again settling out in the 30s widespread and dewpoints at stations south of U.S. 50 are sporadically in the single digits, very dry. The models are in pretty good agreement on a dry forecast from now through most of Sunday. Remarkably warm temperatures will continue through the weekend. Then a storm system will move through Sunday night and Monday. Today through Sunday. Dry conditions are expected for the most part. There could be slight chance for rain over far western Humboldt County late Sunday as a storm system approaches. Pacific high pressure will become progressive and drift across the Baja Peninsula, eventually releasing its hold on the Silver State. The ridge axis will pass east of the LKN CWFA today and a southwest flow aloft will return. The main issue will be the winds possibly touching advisory criteria on some of the highway overpasses on Sunday. A low pressure trough is shown by the models to position about 400 miles off the northern California coast by late Sunday and southwest winds will be strengthening across much of Nevada. This is about 100 miles further west than previously noted. The models show a weakening central low pressure at this juncture and a slower approach than model runs of 24 hours ago. It appears that the trough will not see too much more southerly movement than depicted by the current model run due to the balanced jet features. Late Sunday afternoon, the 140kt jet core on the east side of the upper trough will dominate as it approaches the northern portion of the Sierra-Nevada mountain range, so winds shouldn't by excessively strong across the LKN CWFA. Again this is slower than previous model runs so any significant valley winds may engage later in the day Sunday. Depending on the cloud cover and the strength of the southwest flow, temperatures may revisit the 70 degree mark in a few spots. High temperatures will range from the 60s to around 70 degrees. Low temperatures will range from the 30s to around 40 degrees. Sunday night through Monday. A quick-moving low pressure trough will pass through the LKN CWFA. Snow levels will be starting out around 8000 feet as the precipitaion begins to spread across the state west to east. Cold air will lag precipitation to begin with. Frontal passage estimate: Winnemucca 1 am PST, Battle Mountain 4 am PST, Elko 7 am PST. Valley snow accumulation will be minimal although a transition from rain to snow will occur as the front moves through. Highway overpasses along Interstate 80 bear watching during the day however highway temperatures should prevent slushiness for the most part in other areas. The biggest beneficiary will be the mountains of Elko County, which could receive a half-foot of snow. Low temperatures will generally be in the 30s. High temperatures will generally be in the 40s. .LONG TERM...Monday night through next Friday. Rain and snow will be confined to mainly southeastern Nevada Monday through late evening and then the system is expected to speed off to the east overnight. A quick transition ridge moves through on Tuesday and then a little clipper grazes northeast Nevada on Wednesday which appears to just bring some clouds, a little bit of cooling in the north, and a low chance for a snow shower in extreme northeast Nevada. Very little forecast confidence beyond Wednesday. Global models do agree on forming a cut-off low off of the Southern California coast. The GFS opens it up and quickly moves it northeast into Utah. This would bring precipitation to mainly central Nevada Thursday and Thursday night on its way into Utah and with its southern origin would be a warmer system. The EC, however, keeps the cut off low hanging out well off of the Southern California coast until its moisture merges with a system from the north next weekend. Continued with low pops for the end of the extended until models resolve their differences a bit. Looks like chances do exist for a system next weekend, however. Temperatures will be near normal through the extended. && .AVIATION...VFR conditions expected through Saturday evening all terminals. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/90/90
Hazardous weather outlook, Nov 25, 2:40 AM PST, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 240 AM PST Sat Nov 25 2017 NVZ030-031-033>041-261045- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 240 AM PST Sat Nov 25 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and Tonight. No significant weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system will begin to move in from the west on Sunday. The greatest impact from this system should be the strong winds which develop Sunday and continue into Monday. A wind advisory may be needed as winds have the potential to gust up to 50 mph in the valleys with higher gusts in the mountains, mainly in Humboldt county. Mountain top winds could exceed 65 mph across Humboldt and White Pine counties. Expect the strong winds to move into the eastern half of the state by Monday. Precipitation will begin as rain showers starting Sunday evening in western Nevada, spreading eastward on Monday. As colder air infiltrates into the area on Monday expect the rain to change over to snow in many locations. At this time snowfall totals look to be light with less than an inch expected in valleys and a few inches in elevations above 6000 feet. The strong winds and precipitation may create travel impacts Sunday night through Monday so interested parties should monitor future forecasts for updates. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. CS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.